Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 239, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 3, 2005, 5:27 PM CDT for Polk County, Missouri. It was in force for 51 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2005, 5:27 PM CDT (22:27 UTC)
- Expired
- Sep 3, 2005, 6:18 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Polk County, MO
The radar
The Springfield radar (KSGF), 31 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:37 PM CDT | HAIL 0.88 | Morrisville, MO | PEA TO NICKLE SIZE HAIL. |
| Sep 3, 5:40 PM CDT | HAIL 1.75 | 2 Ne Brighton, MO | |
| Sep 3, 5:40 PM CDT | HAIL 1.75 | 2 Ne Brighton, MO | |
| Sep 3, 5:45 PM CDT | HAIL 1.5 | 2 Ne Brighton, MO | FIRE DEPT REPORTED HALF DOLLAR SIZE HAIL AND 40 TO 50 MPH WINDS. |
| Sep 3, 6:04 PM CDT | HAIL 0.88 | Pleasant Hope, MO | |
| Sep 3, 6:04 PM CDT | HAIL 0.88 | Pleasant Hope, MO | |
| Sep 3, 6:05 PM CDT | TSTM WND DMG | 2 Nw Pleasant Hope, MO | 2 BARNS DESTROYED ON 530TH JUST WEST OF THE INTERSECTION WITH KK. |
| Sep 3, 6:05 PM CDT | TSTM WND DMG | 2 Nw Pleasant Hope, MO | 2 BARNS DESTROYED ON 530TH JUST WEST OF THE INTERSECTION WITH KK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 032227 SVRSGF MOC167-032330- /O.NEW.KSGF.SV.W.0239.050903T2227Z-050903T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 527 PM CDT SAT SEP 3 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI. * UNTIL 630 PM CDT. * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORRISVILLE...OR 10 MILES SOUTH OF BOLIVAR. THE THIS STORM WAS DRIFTING EAST AT LESS THAN 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR PLEASANT HOPE BY 630 PM CDT. THE TOWN OF BRIGHTON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3758 9363 3747 9363 3739 9330 3750 9325 $$ IZZI
4 follow-up statements
000 WWUS53 KSGF 032243 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 543 PM CDT SAT SEP 3 2005 MOC167-032330- /O.CON.KSGF.SV.W.0239.000000T0000Z-050903T2330Z/ POLK MO- 543 PM CDT SAT SEP 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR POLK COUNTY UNTIL 630 PM CDT... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE OR LARGER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT HOPE...OR 11 MILES SOUTH OF BOLIVAR...AND MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR PLEASANT HOPE BY 555 PM CDT. THE TOWN OF BRIGHTON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. AT 540 PM...PLEASANT HOPE FIRE DEPARTMENT REPORTED GOLF BALL SIZE HAIL ON COUNTY ROADS 170 AND 530. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3754 9339 3744 9342 3740 9324 3750 9325 $$ IZZI
000 WWUS53 KSGF 032255 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 PM CDT SAT SEP 3 2005 MOC167-032330- /O.CON.KSGF.SV.W.0239.000000T0000Z-050903T2330Z/ POLK MO- 554 PM CDT SAT SEP 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEAST POLK COUNTY UNTIL 630 PM CDT... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT HOPE...OR 12 MILES SOUTHEAST OF BOLIVAR...AND MOVING EAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN POLK COUNTY...INCLUDING THE TOWNS OF BRIGHTON AND PLEASANT HOPE. LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT UP TO HALF DOLLAR SIZE HAIL AND 50 MPH WINDS WITH THIS STORM WEST OF PLEASANT HOPE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3752 9335 3744 9339 3740 9320 3749 9319 $$ IZZI
000 WWUS53 KSGF 032310 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 610 PM CDT SAT SEP 3 2005 MOC167-032330- /O.CON.KSGF.SV.W.0239.000000T0000Z-050903T2330Z/ POLK MO- 610 PM CDT SAT SEP 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR POLK COUNTY UNTIL 630 PM CDT... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT HOPE...OR 14 MILES SOUTHEAST OF BOLIVAR...AND MOVING EAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN POLK COUNTY...INCLUDING THE TOWN OF PLEASANT HOPE. THE PLEASANT HOPE COOPERATIVE OBSERVER REPORTED NICKLE SIZE HAIL SHORTLY AFTER 6 PM WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3752 9335 3744 9339 3740 9320 3749 9319 $$ IZZI
000 WWUS53 KSGF 032318 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 618 PM CDT SAT SEP 3 2005 MOC167-032328- /O.CAN.KSGF.SV.W.0239.000000T0000Z-050903T2330Z/ POLK MO- 618 PM CDT SAT SEP 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST POLK COUNTY HAS BEEN CANCELLED... AT 611 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3752 9335 3744 9339 3740 9320 3749 9319 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:50 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 3, 2:50 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT SAT SEP 3 2005 .DISCUSSION... ALREADY SEEING STRONG STORMS DEVELOPING OVER OUR SOUTHWEST ZONES IN AREA OF WEAK LOW LEVEL CONVERGENCE AND SUBTLE SHORTWAVE MOVING THROUGH NORTHWEST FLOW JUST EAST OF BUILDING RIDGE OVER NORTHERN OK. MODIFICATION TO 12Z KSGF SOUNDING WITH CURRENT TEMPERATURE/DEWPOINT GIVES CAPE AROUND 2500 J/KG AND LI AROUND -9...SO STORMS HAVE PLENTY OF ENVIRONMENTAL INSTABILITY. WEAK FLOW ALOFT HAS LED TO SLOW MOVEMENT OF STORMS AND INCREASED FLOODING POTENTIAL. HAVE INCLUDED FLOOD AND MARGINAL SEVERE WIND/HAIL THREATS IN LATEST HWO. INITIATING SHORTWAVE SHOULD EXIT THE REGION LATE THIS AFTERNOON AS DAYTIME HEATING DROPS OFF...SO HAVE CARRIED EARLY EVENING STORMS...OTHERWISE WILL KEEP A DRY FORECAST GOING THROUGH TONIGHT. UPPER RIDGE WILL BUILD EASTWARD ACROSS THE UPPER MIDWEST ON SUNDAY FURTHER LIMITING OUR CHANCES FOR PRECIP. NAM FORECAST SOUNDINGS SHOW MID LEVEL MOISTURE DECREASING EVEN THOUGH WE SHOULD BECOME QUITE UNSTABLE ONCE AGAIN SUNDAY AFTERNOON. NAM 500 MB HEIGHT PROGS OFF THE 12Z NAM RUN SHOWED A WEAK WAVE OVERTOPPING UPPER RIDGE AXIS...BUT 18Z RUN HAS WASHED OUT THIS FEATURE. CANNOT COMPLETELY RULE OUT A THUNDERSTORM OR TWO DURING THE AFTERNOON...BUT THINK MOST AREAS WILL REMAIN DRY...SO WILL LEAVE FORECAST DRY FOR TOMORROW. UPPER RIDGE WILL FLATTEN OUT BY MIDWEEK AS UPPER TROUGH CURRENTLY OFF THE PACIFIC COAST WORKS ITS WAY EASTWARD INTO THE NORTH CENTRAL U.S.. LATEST NAM AND GFS KEEP MIDWEEK COLD FRONT FURTHER NORTH IN NORTHERN MO/SOUTHERN IOWA THROUGH THURSDAY BEFORE GFS AND ECMWF PUSH IT BACK TO THE NORTH ON FRIDAY. HAVE REMOVED SLIGHT CHANCE POPS FROM GRIDS FOR WED/THURS. WITH PRESSURE GRADIENT STILL TIGHTENING UP ON FRIDAY...INCLUDED SOME WIND GUSTS AROUND 20 MPH. OTHERWISE STILL LOOKS WARM AND DRY THROUGH EXTENDED PORTION OF THE FORECAST. TERRY && .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS WILL GENERALLY BE THE RULE OVER THE NEXT 24 HOURS. SOME VICINITY THUNDER WILL BE NEEDED FOR TAF SITES THROUGH THE AFTERNOON WITH POTENTIAL UPDATES TO TEMPO THUNDER DEPENDING ON RADAR TRENDS. AFTER AROUND 02Z...WILL CARRY PROMINENT VFR CEILINGS AND VISIBILITIES. IZZI/TERRY && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 3, 1:00 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT SEP 3 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT SEP 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...THE MOST INTENSE STORMS COULD
PRODUCE:
FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY RAIN...
HAIL TO THE SIZE OF PENNIES...
AND DAMAGING WIND GUSTS UP TO 60 MPH.
AREAS AFFECTED AND TIMING:
MAINLY SOUTHWEST OF AN OSCEOLA TO WEST PLAINS LINE UNTIL 8 PM.
DISCUSSION:
ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHERN AND
WESTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND
LINGER INTO THE EARLY EVENING. SUFFICIENT INSTABILITY WILL BE
PRESENT FOR AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR
TWO...WITH VERY ISOLATED DAMAGING WIND GUSTS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/IZZIIn the hours before
Local storm report, Sep 3, 3:36 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 N GOLDEN CITY 37.46N 94.10W
09/03/2005 0.75 INCH BARTON MO LAW ENFORCEMENT
50 MPH IN ADDITION TO THE HAIL.Local storm report, Sep 3, 3:55 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 E LAMAR 37.50N 94.23W
09/03/2005 BARTON MO PUBLIC
LARGE TREE LIMBS DOWNED ON HIGHWAY 160 AND HIGHWAY A.
LARGE HAIL ALSO REPORTED...SIZE UNKNOWN.Special weather statement, Sep 3, 4:34 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 434 PM CDT SAT SEP 3 2005 MOZ079-032230- POLK- 434 PM CDT SAT SEP 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 530 PM CDT... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF FAIR PLAY...OR 9 MILES SOUTHWEST OF BOLIVAR. THIS STORM WAS NEARLY STATIONARY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
Local storm report, Sep 3, 5:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 10 W LAMAR 37.50N 94.46W
09/03/2005 0.75 INCH BARTON MO LAW ENFORCEMENTLocal storm report, Sep 3, 5:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 10 W LAMAR 37.50N 94.46W
09/03/2005 0.75 INCH BARTON MO LAW ENFORCEMENTLocal storm report, Sep 3, 5:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN ALDRICH 37.55N 93.57W
09/03/2005 1.35 INCH POLK MO CO-OP OBSERVER
1.35 OF RAIN FELL IN 35 MINUTES. PEA SIZE HAIL ALSO
REPORTED.
0513 PM FLASH FLOOD WENTWORTH 36.98N 94.08W
09/03/2005 NEWTON MO PUBLIC
FLOODING ON GOING OVER LOW LYING AREAS. MEASURED 4.5 OF
RAIN TODAY IN WENTWORTH.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:22 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 38 min |
| Sep 2, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Sep 3, 1:25 PM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 6 hr |
| Sep 3, 1:50 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Sep 3, 3:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 55 min |
| Sep 3, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 31 min |
| Sep 3, 3:30 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Sep 3, 5:19 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Sep 3, 6:12 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.